News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Chest pain after alcohol consumption and food


 mfromphilly1 - Sun Sep 07, 2008 4:00 pm

I'm a 25 y/o female and I seem to get terrible chest pain after I drink a couple of glasses of alcohol on a full stomach, wine or any other kind. I don't drink much, maybe 2-3 drinks every couple of weeks with friends at dinner. I also get the chest pain after running, I've been trying to get a little healthier lately. I'm 5'6" 135lbs with NKA and on no meds except BCP's No family Hx of anything but arthritis. A friend of mine was a Navy Corpsman and he thought maybe it was GERD whatever that is, any help would be appreciated.
 John Kenyon, CNA - Mon Sep 15, 2008 10:20 pm

User avatar Hello -

The first thing that occurred to me as I was reading your post was GERD also (gastro-esophageal reflux disease). While chest pain brought on by running is generally associated (at least in the thought process) with heart problems, it also can be caused by GERD, and the fact that alcohol also triggers the same symptom does suggest GERD first and foremost. Alcohol can definitely aggravate acid reflux, as can tobacco, caffeine, citrus fruits and juices, and even whole milk. But alcohol is one of the more potent aggravants.

While you clearly should be evaluated by an internist or even a gastroenterologist, you could also try an over-the-counter reflux drug like Prevacid, ranatidine (or Zantac), or Prilosec. If any of these seem to alleviate the symptoms you can be fairly certain the problem is GERD. It still should be evaluated medically, though, as there is usually no direct correlation between the discomfort experienced and the severity of the problem, which can cause damage to the esophagus over time, if not treated. There are many excellent prescription drugs if this is the diagnosis.

I hope this is helpful and please do follow up with us as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here